MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012530-80
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The 8x80 mm absolute pro sess was partially deployed, about 80% however the physician thought it was fully deployed.When the deployment sheath was removed, the stent was pulled back and stretched.The stent was removed via cut down.The patient was released the next day and is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported activation/deployment failure appears to be related to circumstances of the procedure as it is likely that the stent was inadvertently not fully deployed/released from the sheath; thus as the deployment sheath was removed, the stent was pulled back and stretched resulting in the reported difficult to remove and the reported stretched stent.As reported, the stent was removed via cut down.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It is possible that the distal shaft was bent by the anatomy thus preventing the shaft lumens from moving freely; resulting in resistance with the thumbwheel and difficulty deploying the stent; however this cannot be confirmed.The investigation determined a conclusive cause for the reported mechanical jam and activation/deployment failure cannot be determined.As the deployment sheath was removed, the stent was pulled back and stretched resulting in the reported difficult to remove and the reported stretched stent.As reported, the stent was removed via cut down.There is no indication of a product quality issue with respect to manufacture, design or labeling.B5- procedure description was updated.Na.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that the thumbwheel may have been jammed.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16406077
Report Number2024168-2023-01685
Device Sequence Number3327353
Product Code NIP
UDI-Device Identifier08717648175725
UDI-Public08717648175725
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012530-80
Device Catalogue Number1012530-80
Device Lot Number0111661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown